Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 235, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 5, 2020, 7:38 AM EST for Troup County, Georgia. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2020, 7:38 AM EST (12:38 UTC)
- Expired
- Mar 6, 2020, 4:40 PM EST
- In force
- 33 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Troup County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 9.33 ft at Mar 6, 2020, 12:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
731 WGUS42 KFFC 051238 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 738 AM EST Thu Mar 5 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... YellowJacket Creek near Hogansville affecting Troup County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC285-060238- /O.NEW.KFFC.FL.W.0235.200305T1238Z-000000T0000Z/ /YJCG1.1.ER.200305T1230Z.200305T1230Z.000000T0000Z.UU/ 738 AM EST Thu Mar 5 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The YellowJacket Creek near Hogansville. * From this morning until further notice. * At 7 AM Thursday the stage was 7.7 feet and rising. * Flood stage is 8 feet. * At 8 feet...Minor flooding begins of the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
5 follow-up statements
088
WGUS82 KFFC 051543
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1043 AM EST Thu Mar 5 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Flint River near Carsonville Hwy. 19 affecting Crawford...
Talbot...Taylor and Upson Counties
...The Flood Warning continues for the following rivers in Georgia...
YellowJacket Creek near Hogansville affecting Troup County
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
Turkey Creek near Byromville affecting Dooly County
GAC063-113-255-060542-
/O.CON.KFFC.FL.W.0233.200306T0000Z-200307T0330Z/
/LOVG1.1.ER.200306T0000Z.200306T1200Z.200306T2130Z.NO/
1043 AM EST Thu Mar 5 2020
The Flood Warning continues for
The Flint River near Lovejoy.
* From this evening until Friday evening.
* At 9 AM Thursday the stage was 9.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 13.7 feet by Friday morning. The river is then expected
to fall below flood stage by Friday afternoon.
* At 14 feet...Moderate flooding begins. Significant flooding
occurs of residential yards upstream of the gage betweenUpper
Riverdale Road and Georgia Highway 138. Some roads begin to flood
such as Upper Riverdale Road and Mockingbird Road. Flooding expands
on portions of the Rivers Edge Golf Course. Several holes and
fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC113-255-060542-
/O.EXT.KFFC.FL.W.0221.000000T0000Z-200308T1048Z/
/GRFG1.1.ER.200305T1505Z.200306T1200Z.200308T0448Z.NO/
1043 AM EST Thu Mar 5 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* From late this morning until Sunday morning.
* At 10 AM Thursday the stage was 12 feet and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 15.2 feet by Friday early afternoon. The
river is then forecast to fall below flood stage by Saturday before
midnight.
* At 15 feet...Minor flooding expands further into the woodlands...
fields and pasture upstream and downstream from the gage on Georgia
Highway 16 or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge will be flooded with around
two feet of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC079-263-269-293-060542-
/O.EXT.KFFC.FL.W.0222.000000T0000Z-200309T1740Z/
/CLUG1.2.ER.200305T0030Z.200306T1200Z.200309T1140Z.NO/
1043 AM EST Thu Mar 5 2020
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Flint River near Carsonville Hwy. 19.
* Until Monday afternoon.
* At 10 AM Thursday the stage was 20.4 feet and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 18 feet.
* The river is forecasted to continue rising to near 27.6 feet by
Friday morning, then fall below flood stage Monday morning.
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC093-060542-
/O.CON.KFFC.FL.W.0223.000000T0000Z-200306T0607Z/
/BVLG1.1.ER.200304T2256Z.200305T0945Z.200306T0007Z.NO/
1043 AM EST Thu Mar 5 2020
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until late tonight.
* At 9 AM Thursday the stage was 11.5 feet and falling.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The river is forecast to continue to fall to below flood stage
by this evening.
* At 11 feet...Minor flooding expands into the woodland areas
upstream and downstream from the stream gage on Georgia Highway 90.
Larger portions of creek access roads will flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$
GAC117-121-060542-
/O.EXT.KFFC.FL.W.0231.000000T0000Z-200308T0000Z/
/APHG1.1.ER.200305T1245Z.200306T1800Z.200307T1800Z.NO/
1043 AM EST Thu Mar 5 2020
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Saturday evening.
* At 9 AM Thursday the stage was 7.2 feet and rising.
* Minor flooding is occurring.
* Flood stage is 7 feet.
* The river is forecast to continue rising to near 8.4 feet by Friday
early afternoon, then fall below flood stage Saturday early afternoon.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC285-060542-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200305T1230Z.200305T1430Z.000000T0000Z.UU/
1043 AM EST Thu Mar 5 2020
The Flood Warning continues for
The YellowJacket Creek near Hogansville.
* Until further notice.
* At 9 AM Thursday the stage was 8 feet and rising.
* Minor flooding is occurring.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and
woods along the creek upstream and downstream from the stream gage
on the Hammett Road bridge.
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$
ALC081-113-GAC053-215-060542-
/O.EXT.KFFC.FL.W.0220.000000T0000Z-200308T0936Z/
/CBUG1.1.ER.200304T1816Z.200306T0600Z.200308T0336Z.NO/
1043 AM EST Thu Mar 5 2020
...Flood Warning extended until late Saturday night...The Flood
Warning continues for
The Chattahoochee River near Columbus.
* Until late Saturday night.
* At 10 AM Thursday the stage was 29.1 feet and steady.
* Minor flooding is occurring.
* Flood stage is 27 feet.
* The river is forecasted to continue rising to near 30.7 feet by
after midnight Friday morning, then fall below flood stage Saturday
before midnight.
* At 31 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Large
portions of the River Walk in Columbus will be completely covered
with flowing water up to 4 feet deep. Flood waters approach the
maintenance doors underneath the Columbus Convention and Trade
Center. The Phenix City Amphitheater in Alabama will be flooded up
to 3 feet deep. Portions of the River Walk in Phenix City will be
under one foot of water and will be closed to the public.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$723
WGUS82 KFFC 060213
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
913 PM EST Thu Mar 5 2020
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
YellowJacket Creek near Hogansville affecting Troup County
GAC285-061612-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200305T1230Z.200306T0130Z.000000T0000Z.UU/
913 PM EST Thu Mar 5 2020
The Flood Warning continues for
The YellowJacket Creek near Hogansville.
* Until further notice.
* At 830 PM Thursday the stage was 9 feet, and rising.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 8 feet.
* Between 8 and 10 feet, minor flooding expands further into the
marshy wetlands and woods along the creek upstream and downstream
from the stream gage on the Hammett Road bridge. Yards of nearby
homes may become flooded.
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$
ALC081-113-GAC053-215-061612-
/O.EXT.KFFC.FL.W.0220.000000T0000Z-200308T1200Z/
/CBUG1.1.ER.200304T1816Z.200306T0000Z.200308T0600Z.NO/
913 PM EST Thu Mar 5 2020
...Flood Warning extended until Sunday morning...
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until Sunday morning.
* At 9 PM Thursday the stage was 30.2 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 27 feet.
* At 30 feet, minor flooding continues along the river upstream and
downstream from the gage on the 14th Street bridge. Large portions
of the River Walk in Columbus will be flooded up to 3 feet deep and
the water level reaches the top of the boat ramp behind the Columbus
Convention and Trade Center. The Phenix City Amphitheater in Alabama
will be flooded up to two feet deep and portions of the River Walk
in Phenix City will be flooded.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$731
WGUS82 KFFC 060842
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
342 AM EST Fri Mar 6 2020
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Tallapoosa River near Tallapoosa affecting Haralson County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
YellowJacket Creek near Hogansville affecting Troup County
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
GAC115-062241-
/O.CON.KFFC.FL.W.0243.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200306T0300Z.200306T0745Z.000000T0000Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2AM Friday the stage was 24.8 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC143-062241-
/O.CON.KFFC.FL.W.0239.000000T0000Z-000000T0000Z/
/TLAG1.1.ER.200305T2208Z.200306T0500Z.000000T0000Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Tallapoosa River near Tallapoosa.
* Until further notice.
* At 3AM Friday the stage was 16.4 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* At 16 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 78.
&&
LAT...LON 3386 8528 3384 8521 3377 8525 3371 8535
3377 8536 3381 8531
$$
GAC117-121-062241-
/O.CON.KFFC.FL.W.0231.000000T0000Z-200308T0345Z/
/APHG1.1.ER.200305T1245Z.200306T1200Z.200307T2145Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday evening.
* At 2AM Friday the stage was 9.0 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 7 feet.
* The river will continue rising to near 9.5 feet by this morning.
The river will fall below flood stage tomorrow afternoon.
* At 10 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia are
under a foot of water. The Big Creek Greenway experiences
significant flooding up to 4 feet deep with closure of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a two feet of
water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC045-077-149-062241-
/O.EXT.KFFC.FL.W.0241.200306T1050Z-200307T0000Z/
/WHTG1.1.ER.200306T1050Z.200306T1200Z.200306T1800Z.NO/
342 AM EST Fri Mar 6 2020
...Flood Warning extended until this evening...The Flood Warning
continues for
The Chattahoochee River near Whitesburg.
* From early this morning until this evening.
* At 03AM Friday the stage was 16.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early this morning and
continue to rise to near 17.2 feet by this morning.The river will
fall below flood stage by this afternoon.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters
reach the top of the boat ramp at Riverside Park next to the
bridge. The playground at a day use area on the west side of the
Chattahoochee Bend State Park will begin to flood.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC285-062241-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200305T1230Z.200306T0530Z.000000T0000Z.UU/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The YellowJacket Creek near Hogansville.
* Until further notice.
* At 2AM Friday the stage was 9.3 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 8 feet.
* At 10 feet...Minor flooding continues to expand further into the
marshy wetlands and woods along the creek upstream and downstream
from the stream gage on the Hammett Road bridge. Yards of nearby
homes will be flooded.
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$
ALC081-113-GAC053-215-062241-
/O.CON.KFFC.FL.W.0220.000000T0000Z-200308T1200Z/
/CBUG1.1.ER.200304T1816Z.200306T0000Z.200308T0600Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until Sunday morning.
* At 03AM Friday the stage was 30.0 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 27 feet.
* The river will continue to fall to below flood stage by early
Sunday morning.
* At 30 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Large
portions of the River Walk in Columbus will be flooded up to 3 feet
deep. The water level reaches the top of the boat ramp behind the
Columbus Convention and Trade Center. The Phenix City Amphitheater
in Alabama will be flooded up to two feet deep. Portions of the
River Walk in Phenix City will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$468 WGUS82 KFFC 061703 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1202 PM EST Fri Mar 6 2020 ...The Flood Warning continues for the following rivers in Georgia... YellowJacket Creek near Hogansville affecting Troup County GAC285-070702- /O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/ /YJCG1.1.ER.200305T1230Z.200306T0530Z.000000T0000Z.UU/ 1202 PM EST Fri Mar 6 2020 The Flood Warning continues for The YellowJacket Creek near Hogansville. * Until further notice. * At 11 AM Friday the stage was 8.6 feet...and falling. * Minor flooding is occurring. * Flood stage is 8 feet. * At 8 feet...Minor flooding begins of the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
918 WGUS82 KFFC 062140 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 440 PM EST Fri Mar 6 2020 ...The Flood Warning is cancelled for the following creek in Georgia... YellowJacket Creek near Hogansville affecting Troup County GAC285-062210- /O.CAN.KFFC.FL.W.0235.000000T0000Z-200306T2140Z/ /YJCG1.1.ER.200305T1230Z.200306T0530Z.200306T2100Z.UU/ 440 PM EST Fri Mar 6 2020 The Flood Warning is cancelled for The YellowJacket Creek near Hogansville. * This takes effect immediately. * At 4 PM Friday the stage was 7.9 feet, and falling. * Flood stage is 8 feet. * The creek will continue to fall. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 6:54 AM EST, 44 minutes earlier.
Area forecast discussion, Mar 5, 6:54 AM EST, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 654 AM EST Thu Mar 5 2020 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 402 AM EST Thu Mar 5 2020/ SHORT TERM /Today through Friday/... Conditions across north and central Georgia today will be characterized by an upper level shortwave disturbance and associated surface low currently moving northeastward from the north-central Gulf of Mexico towards the forecast area. Strong isentropic lift ahead of this approaching system is producing a shield of widespread precipitation focused over north Georgia as the short term period begins. The surface low will move into the Florida Panhandle/south Alabama this morning and continue into south Georgia by early afternoon. With widespread precipitation ahead of the low, categorical PoPs are expected to redevelop across the forecast area by mid-morning and remain into the afternoon. The low pressure system will then shift eastward towards the Atlantic Coast during the afternoon hours today, with rain and thunderstorms expected to diminish from west to east. Some trailing rain is expected to linger on the backside of the low during the late afternoon and early evening, so PoPs have been increased during the late afternoon and evening. Precipitation associated with this low is expected to come to an end by midnight. Another 1 to 2 inches of rainfall is expected across much of the forecast area today, with the exception of the far northern tier, where less than an inch is expected. Rainfall amounts have been trended slightly upwards from the WPC guidance, generally along and to the immediate south of the I-20 corridor, in order to better capture current radar observations and near-term trends. Because of the additional rainfall forecast throughout the day and the lingering rain anticipated behind the surface low in the afternoon, the Flash Flood Watch continues over central and portions of north Georgia and has been extended through 00Z Friday. The persistent warm and moist airmass over the area will allow for sufficient instability to support isolated thunderstorms across the forecast area today, primarily across central Georgia. A strongly sheared environment ahead of the approaching low, with low-level shear values of 25-35 kts and deep-layer shear of 70-80 kts, will furthermore allow for a few thunderstorms in our far southern tier to become strong to marginally severe, capable of producing strong, gusty winds. A brief tornado also cannot be ruled out with any severe thunderstorms that occur. Long-awaited relief from the rain is expected to arrive on Friday morning. After the precipitation comes to an end, northwesterly upper level flow will develop over the forecast area and surface high pressure will begin to build in over the southeastern CONUS. These conditions will lead to a cool and dry day on Friday, with high temperatures about 6-10 degrees below climatological normals, in the 50s and low 60s across north and central Georgia in the afternoon. Breezy winds are possible throughout the day on Friday, particularly in the afternoon hours, with northwesterly winds anticipated to gust to 20-25 kts. King LONG TERM /Friday Night through Wednesday/... The first half of the extended portion of the forecast will be dominated by high pressure and dry conditions. However, unsettled weather returns for the latter half of the extended forecast. The models are starting come into better agreement for the mid to late week period. The pressure gradient should begin to relax overnight Friday as a strong low pressure continues to move off the Middle Atlantic coast and high pressure builds in from the west. The high center will meander overhead Saturday and then begin to push offshore for Sunday into early Monday. The high moves further offshore on Tuesday as a frontal system moves into the Lower Mississippi River Valley. The flow ahead of the front will turn southerly off of the GOMEX and the return of low level moisture is anticipated. There isn't a lot of push for the front, and it should become more east-west oriented by the middle of next week and oriented along near the TN/NC/GA border and remain nearly stationary through the end of the week. The boundary will tend to be the focus of precipitation for mid to late next week. NListemaa AVIATION... 06Z Update... Widespread showers are ongoing across north Georgia and are expected to redevelop over central Georgia by 12Z, and are will continue until pushing eastward out of the forecast area between 18Z and 00Z. Some isolated thunderstorms are also expected throughout the day, with the greatest chances at CSG/MCN. VFR ceilings are in place across all TAF sites and are anticipated to lower to MVFR by 08-09Z, then IFR or lower by 12Z. IFR conditions will then hold until until 20Z before steadily improving to VFR by 02Z. E to NE winds at 5-10 kts will increase 10-14 kts with gusts up to 20 kts by 16Z, decreasing in magnitude and shifting to NW around 02-03Z. //ATL Confidence...06Z Update... Medium confidence on all elements. King && .AVIATION... 12Z Update... Widespread showers are ongoing across alL TAF sites, and are expected to continue into the afternoon hours before diminishing after 22-23Z. TSRA is also possible across CSG/MCN, with TEMPO groups introduced at each to account for the possibility. Isolated TSRA also cannot be ruled out at the metro TAF sites and AHN, but confidence is not high enough to include at those sites. IFR conditions are in place at the metro ATL sites and AHN and is expected to develop over CSG/MCN by 14Z. Ceilings should start improving after 02Z, reaching VFR at 04Z. NE winds at 9-12 kts with gusts up to 20 kts after 16Z will diminish overnight and shift to NW by 03-04Z. Winds during the day Friday will be between 12-16 kts with gusts up to 25 kts. //ATL Confidence...12Z Update... Medium confidence on TSRA/timing of ceilings and precipitation. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 52 41 56 31 / 100 30 0 0 Atlanta 52 41 53 32 / 90 20 0 0 Blairsville 49 36 44 26 / 90 20 5 5 Cartersville 53 39 53 30 / 90 20 0 5 Columbus 58 44 61 34 / 90 20 0 0 Gainesville 50 40 52 30 / 90 20 0 0 Macon 55 43 60 33 / 100 30 0 0 Rome 54 39 54 30 / 90 10 0 5 Peachtree City 54 41 56 31 / 90 20 0 0 Vidalia 58 46 63 35 / 90 40 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hancock...Haralson...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Paulding...Peach...Pike...Pulaski...Putnam...Rockdale... Schley...South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walton...Warren...Washington...Webster... Wheeler...Wilcox...Wilkinson. && SHORT TERM...King LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Mar 5, 5:22 AM EST, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 522 AM EST Thu Mar 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 522 AM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Flash Flood Watch remains in effect through 7PM this evening for much of north and central Georgia. Moderate to locally heavy rainfall will continue today with widespread rainfall amounts of 1 to 2 inches likely. Locally higher amounts are possible. With high streamflows and already saturated soils, runoff from this additional rain will only exacerbate ongoing flooding issues. An isolated strong to marginally severe storm is possible today as a low pressure system moves east across the Southeast states. The primary hazards will be damaging wind gusts. An isolated brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:35 PM EST | River Flood Warning | FFC | Telfair | 33 hr |
| Mar 4, 10:07 PM EST | Areal Flood Warning | FFC | Stewart, Sumter, Webster | 6 hr |
| Mar 4, 10:27 PM EST | Areal Flood Warning | FFC | Crisp, Dodge, Dooly, Montgomery, Pulaski, Telfair and 3 more | 6 hr |
| Mar 5, 1:44 AM EST | River Flood Warning | FFC | Pulaski | 21 days |
| Mar 5, 2:25 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 8 days |
| Mar 5, 2:42 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 70 hr |
| Mar 5, 4:05 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Mar 5, 4:56 AM EST | River Flood Warning | FFC | Telfair, Wheeler | 4 days |
| Mar 5, 5:02 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Mar 5, 5:39 AM EST | River Flood Warning | FFC | Forsyth | 19 hr |
| Mar 5, 8:49 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 48 hr |
| Mar 5, 10:30 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 27 hr |
| Mar 5, 2:34 PM EST | River Flood Warning | FFC | Newton, Rockdale | 28 hr |
| Mar 5, 3:06 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.